Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 27, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 9, 2011, 11:44 PM EDT for 9 counties in West Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 11:44 PM EDT (03:44 UTC)
- Expired
- Jun 10, 2011, 1:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Lewis County, WV, Randolph County, WV, Ritchie County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 12:17 AM EDT | FLASH FLOOD | 4 Sw Newberne, WV | WATER RESCUE. WATER SURROUNDING HOUSE BARN AND VEHICLE. |
| Jun 10, 12:17 AM EDT | FLASH FLOOD | Coxs Mills, WV | WATER OVER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
318
WGUS51 KRLX 100344
FFWRLX
WVC007-013-021-041-083-085-097-105-107-100545-
/O.NEW.KRLX.FF.W.0027.110610T0344Z-110610T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1144 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA...
NORTHERN CALHOUN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRANTSVILLE...
GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
NORTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
SOUTHERN RITCHIE COUNTY IN WEST VIRGINIA...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
WIRT COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELIZABETH...
SOUTHERN WOOD COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PARKERSBURG...
* UNTIL 145 AM EDT
* AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
MINERALWELLS TO 7 MILES NORTH OF GLENVILLE TO 8 MILES EAST OF
BUCKHANNON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
PARKERSBURG TO 7 MILES NORTH OF GLENVILLE TO AUDRA STATE PARK...
MOVING SOUTHEAST AT 10 MPH. THIS IS A WEST TO EAST LINE MOVING
FROM WEST TO EAST...SO THE WARNED AREA IS EXPERIENCING PERSISTENT
HEAVY RAINFALL FROM REPETITIVE THUNDERSTORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
CAVE...MILL CREEK...DAILEY AND CEDAR CREEK STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3874 7975 3873 8047 3900 8154 3901 8153
3907 8169 3928 8164 3918 8085 3911 8081
3909 8070 3915 8062 3909 8017 3904 8012
3903 8005 3895 8006 3897 7990 3905 7987
3903 7971
$$
122 follow-up statements
731
WGUS71 KRLX 100448
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 AM EDT FRI JUN 10 2011
WVC007-013-021-041-083-085-097-105-107-100545-
/O.CON.KRLX.FF.W.0027.000000T0000Z-110610T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-RANDOLPH WV-GILMER WV-CALHOUN WV-BRAXTON WV-WIRT WV-WOOD WV-
UPSHUR WV-RITCHIE WV-
1248 AM EDT FRI JUN 10 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
SOUTHERN RITCHIE...UPSHUR...SOUTHERN WOOD...WIRT...NORTHEASTERN
BRAXTON...NORTHERN CALHOUN...GILMER...NORTHWESTERN RANDOLPH AND LEWIS
COUNTIES...
AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. WHILE THE STORMS WERE SLOWLY WEAKENING...PERSISTENT HEAVY
RAIN OVER THE SAME AREA IS LIKELY GIVING RISE TO WATER PROBLEMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTON...
PARKERSBURG...LUBECK AND JACKSON MILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3874 7975 3873 8047 3900 8154 3901 8153
3907 8169 3928 8164 3918 8085 3911 8081
3909 8070 3915 8062 3909 8017 3904 8012
3903 8005 3895 8006 3897 7990 3905 7987
3903 7971
$$
12365
WGUS71 KRLX 100545
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 AM EDT FRI JUN 10 2011
WVC007-013-021-041-083-085-097-105-107-100554-
/O.EXP.KRLX.FF.W.0027.000000T0000Z-110610T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-RANDOLPH WV-GILMER WV-CALHOUN WV-BRAXTON WV-WIRT WV-WOOD WV-
UPSHUR WV-RITCHIE WV-
145 AM EDT FRI JUN 10 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM EDT FOR SOUTHERN
RITCHIE...UPSHUR...SOUTHERN WOOD...WIRT...NORTHEASTERN BRAXTON...
NORTHERN CALHOUN...GILMER...NORTHWESTERN RANDOLPH AND LEWIS
COUNTIES...
WHILE THERE WERE STILL WIDESPREAD SHOWERS ACROSS THE AREA...THE
HEAVIEST OF THE RAIN WAS OVER. THEREFORE...THE FLASH FLOOD WARNING
THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. MOST OF THE PROBLEMS
WERE LIMITED TO GILMER COUNTY. STREAMS AND CREEKS HAVE BEGUN TO
RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3874 7975 3873 8047 3900 8154 3901 8153
3907 8169 3928 8164 3918 8085 3911 8081
3909 8070 3915 8062 3909 8017 3904 8012
3903 8005 3895 8006 3897 7990 3905 7987
3903 7971
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 11:34 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 9, 11:34 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1134 PM EDT THU JUN 9 2011
.SYNOPSIS...
COLD FRONT KEEPS THE THUNDERSTORM POTENTIAL GOING THROUGH SATURDAY.
COOLER AND DRIER WITH HIGH PRESSURE IN THE WAKE OF THE COLD FRONT
SUNDAY THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
AFTER THE CESSATION OF LATE AFTERNOON CONVECTION...A NEW LINE OF
CONVECTION FORMED BEHIND THE EARLIER ACTION...AHEAD OF...AND
PARALLEL TO...A FRONT JUST NW OF THE AREA. WHILE IT INITIALLY
LOOKED LIKE A CKB-HTS AND BEYOND BUT SOUTHERN END DID NOT HOLD
TOGETHER MUCH BUT NORTHERN END IS PRODUCING BY FAR OUR WORST SEVERE
WEATHER AND FLOODING OF THE DAY. EXPECT A GRADUAL WEAKENING TREND
THROUGH THE OVERNIGHT.
OTHERWISE...EXPECT A QUIET THOUGH MUGGY NIGHT WITH SOME HAZE...ALONG
WITH VALLEY MIST. IN AREAS WHERE IT RAINED...MAINLY SOUTHERN
PORTION OF THE CWA...DENSE VALLEY FOG IS LIKELY TO DEVELOP.
DO NOT THINK BOUNDARY JUST N OF THE AREA THIS EVENING WILL HAVE MUCH
FARTHER SWD PUSH W OF THE APPALACHIANS...SO EXPECT MUCH OF THE AREA
TO BE S OF THE FRONT FRI. CONVECTION WILL LIKELY FIRE AGAIN...THIS
TIME WITH THE HIGHER CHANCE FARTHER N...CLOSEST TO THE FRONT.
CONVECTION MAY GET GOING RELATIVELY EARLY FRI DEPENDING UPON TIMING
OF WEAK S/W TROFS ALONG THE SOUTHERN EDGE OF THE WESTERLIES...ABOUT
COINCIDENT WITH THE W-E BOUNDARY JUST TO THE N OF THE AREA. SPC
FOCUSES SLIGHT RISK FOR FRI TO THE NW...DEEPER INTO THE
WESTERLIES...WHERE THE S/W ENERGY AND SHEAR ARE STRONGER. THIS AREA
AFFECTS ONLY OUR INTERIOR SE OHIO COUNTIES.
ONLY CAVEAT IS IF COMPLEX FORMS UPSTREAM OVERNIGHT AND THEN SENDS AN
OUTFLOW BOUNDARY INTO THE AREA AGAIN FRI...WHICH WOULD AGAIN
RE-FOCUS CONVECTION NEAR IT.
HAVE LOWER TEMPERATURES FROM THE ONSET TONIGHT S WHERE THE RAIN HAS
COOLED THE AIR CONSIDERABLY. ACTUALLY LOWS LOOK GOOD AND NO CHANGES
TO HIGHS FRI...WHICH WERE CLOSE TO THE MET...AND A LITTLE LOWER THAN
HIGHS TODAY...ON ACCOUNT OF AM LITTLE MORE CLOUD AND SLIGHTLY LOWER
H85 TEMPERATURES. RAISED DEW POINTS OVERNIGHT INTO FRI WITH MOST OF
THE AREA STILL S OF THE FRONT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS INDICATE THE COLD STALLS BRIEFLY ACROSS THE CENTRAL PART OF
OUR AREA...THEN LIFT NORTH AS A WARM FRONT DURING FRIDAY NIGHT. THE
BEST CHANCE FOR CONVECTION FRIDAY NIGHT WILL BE ACROSS THE
NORTH...MORE ON A SCATTERED BASIS WITH LACK OF DIURNAL HEATING.
BY SATURDAY...THE REGION SHOULD BE FIRMLY LOCATED IN THE WARM
SECTOR. HOWEVER...A COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST LATER SATURDAY...AS A VIGOROUS SHORT WAVE DROPS SOUTH
AND EAST. AS A RESULT...EXPECT THUNDERSTORM CHANCES TO BE GREATEST
ACROSS THE NORTHWEST COUNTIES SATURDAY AFTERNOON...WITH A CHANCE OF
THUNDERSTORMS JUST ABOUT ANYWHERE IN THE DAY TIME HEATING. BEST
THUNDERSTORM CHANCES WILL THEN PROGRESS EAST ACROSS THE AREA
SATURDAY NIGHT WITH THE FRONT.
MUCH BETTER MODEL AGREEMENT ON BEING QUITE PROGRESSIVE WITH THE COLD
FRONT...WITH THE FRONT EXITING OUR AREA BY SUNDAY MORNING.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
EXPECT SHOWERS TO END FROM WEST TO EAST SUNDAY MORNING...BUT HAVE
HELD ONTO POPS FOR MOUNTAIN SHOWERS SUNDAY AFTERNOON WITH A BIT OF
COLD ADVECTION UP SLOPE. MUCH COOLER AND DRIER AIR UNDER CANADIAN
HIGH PRESSURE IS EXPECTED FOR SUNDAY NIGHT THROUGH EARLY NEXT
WEEK...NEAR NORMAL TEMPERATURES.
&&
.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
CONVECTION IS DONE FOR THE EVENING.
HAVE ALL BUT BKW DEVELOPING MVFR FOG AFTER 03Z. VLIFR DENSE FOG
WILL DEVELOP AFTER 06Z AT EKN...WITH A RETURN TO VFR CONDITIONS BY
12 OR 13Z AS USUAL. VALLEYS WHERE IT RAINED...ACROSS SOUTHERN
WV...SW VA AND NE KY...COULD SEE IFR FOG AFTER 04Z.
FRI WILL LIKELY BE ANOTHER HAZY DAY. CONVECTION WILL FIRE UP MAINLY
IN THE AFTERNOON THOUGH CANNOT BE RULED OUT EVEN ANYTIME AFTER
DAYBREAK...WITH FRONT NEARLY STATIONARY ACROSS NORTHERN WV AND
E-CNTRL OHIO.
FLOW WILL BE LIGHT AND VARIABLE AT THE SURFACE AND LIGHT...MAINLY W
ALOFT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND EXTENT OF THUNDERSTORM DEVELOPMENT
MAY VARY. ALSO AREAS THAT SEE RAIN LATER THIS AFTERNOON MAY DEVELOP
MORE FOG THAN FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 06/10/11
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
CRW CONSISTENCY H H M M M M L L M M M M
HTS CONSISTENCY H H M M M M M M M H M H
BKW CONSISTENCY H H H H H H H H M M M M
EKN CONSISTENCY H H M M M M L L L L M M
PKB CONSISTENCY H H M M M M M M M M M M
CKB CONSISTENCY H H M M M M M M M M M M
AFTER 06Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR WVZ007>011-016>020-
028>032-038>040-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR OHZ075-076-083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...TRM/JEE/JMV
NEAR TERM...TRM
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...TRMHazardous weather outlook, Jun 9, 11:40 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1140 PM EDT THU JUN 9 2011 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>037- 046-110345- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-POCAHONTAS- 1140 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-110345- ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON-WOOD-PLEASANTS- TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- 1140 PM EDT THU JUN 9 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST OHIO FRIDAY...NORTHWEST OF A MCARTHUR TO ATHENS TO MARIETTA LINE. THAT SLIGHT CHANCE EXPANDS ON SATURDAY TO INCLUDE ALL OF SOUTHEAST OHIO...AND INTO THE NORTHERN LOWLANDS OF WEST VIRGINIA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-110345- PERRY-MORGAN- 1140 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST OHIO FRIDAY...NORTHWEST OF A MCARTHUR TO ATHENS TO MARIETTA LINE. THAT SLIGHT CHANCE EXPANDS ON SATURDAY TO INCLUDE ALL OF SOUTHEAST OHIO...AND INTO THE NORTHERN LOWLANDS OF WEST VIRGINIA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 9, 10:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1049 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG PHILIPPI 39.15N 80.04W
06/09/2011 BARBOUR WV 911 CALL CENTER
POWER LINES AND POLES DOWN. POWER OUTAGES THROUGHOUT
TOWN.
&&
EVENT NUMBER RLX1100706
ARBLocal storm report, Jun 9, 10:59 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1059 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG JANE LEW 39.11N 80.41W
06/09/2011 LEWIS WV 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RLX1100707
ARBLocal storm report, Jun 9, 11:18 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1118 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG CREOLA 39.32N 82.47W
06/09/2011 VINTON OH 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RLX1100708
ARBLocal storm report, Jun 9, 11:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1126 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 1 W MINERALWELLS 39.18N 81.53W
06/09/2011 WOOD WV 911 CALL CENTER
TREES DOWN AND ROOF DAMAGE.
&&
EVENT NUMBER RLX1100709
ARBLocal storm report, Jun 9, 11:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1134 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND DMG 8 SSW NEW MILTON 39.12N 80.74W
06/09/2011 DODDRIDGE WV 911 CALL CENTER
TREES DOWN IN THE SOUTHERN PART OF DODDRIDGE COUNTY
&&
EVENT NUMBER RLX1100710
ARBSpecial weather statement, Jun 9, 11:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1134 PM EDT THU JUN 9 2011
OHZ075-085-WVZ007-008-100415-
ATHENS OH-JACKSON WV-MASON WV-MEIGS OH-
1134 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT MEIGS...NORTH CENTRAL MASON...
NORTHERN JACKSON AND SOUTHERN ATHENS COUNTIES...
AT 1129 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
RUTLAND...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DARWIN AROUND 1140 PM...CHESTER AROUND 1150
PM...TUPPERS PLAINS AROUND MIDNIGHT...FORKED RUN STATE PARK AROUND
1210 AM AND RAVENSWOOD AROUND 1220 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
145 AND 156 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3919 8175 3909 8174 3901 8155 3888 8160
3899 8210 3901 8211 3903 8225 3930 8216
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Jun 9, 8:42 PM EDT | Special Weather Statement | RLX | Putnam | 48 min |
| Jun 9, 8:48 PM EDT | Special Weather Statement | RLX | Taylor | 42 min |
| Jun 9, 8:51 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 39 min |
| Jun 9, 9:04 PM EDT | Special Weather Statement | RLX | Cabell | 41 min |
| Jun 9, 9:20 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor, Upshur | 40 min |
| Jun 9, 9:24 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Ritchie, Taylor | 2 hr |
| Jun 9, 9:45 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor, Upshur | 45 min |
| Jun 9, 10:08 PM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Lewis, Taylor, Upshur | 112 min |
| Jun 9, 10:37 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 53 min |
| Jun 9, 10:42 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wood | 63 min |
| Jun 9, 11:02 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt, Wood | 58 min |
| Jun 9, 11:18 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 11 more | 24 hr |
| Jun 10, 12:34 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor | 116 min |
| Jun 10, 12:55 AM EDT | Special Weather Statement | RLX | Pocahontas | 65 min |
| Jun 10, 1:05 PM EDT | Special Weather Statement | RLX | Wayne | 25 min |
| Jun 10, 1:38 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 37 min |
| Jun 10, 3:47 PM EDT | Special Weather Statement | RLX | Jackson | 58 min |
Nearby
Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.